Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


are incivek and victrelis the same type of medication??need to ASAP
Jun 27, 2012

ive got prescribed incivek a wk. ago and was just informed that my medicaid will not approve of it. instead their wanting to approve victrelis!are the alike or different, do they have the same effect?are they used for the same thing?is victrelis a generic brand??

Response from Dr. McGovern

Good questions.

Incivek is telaprevir and Victrelis is boceprevir. These are HCV protease inhibitors.

Both of these drugs work well with peg interferon and ribavirin to improve the cure rates for HCV.

Victrelis is associated with anemia (low blood cell counts) and a bad taste in the mouth while telaprevir is associated with rash and anemia. They both can cause some upset stomach and headache.

This should probably work out okay. Would discuss any other medications with your doctor to make sure you don't have any possible drug interactions.



Previous
elevated ALT, but biopsy is normal?
Next
hepatits c and pregnancy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement